Concerns about the association between atypical antipsychotic use and cerebrovascular adverse events in elderly dementia patients based on data from randomized, controlled trials persist (Wooltorton, 2002; reference 1), and prescribing information for risperidone and olanzapine have been modified to reflect this possibility. Possible biological mechanisms to account for this association might include thromboembolic effects, cardiovascular effects (such as orthostatic hypotension and arrhythmias), hyperprolactinemia leading to atherosclerosis, and excessive sedation, resulting in dehydration and hemoconcentration. To date, there are few data to support these mechanisms (2). Dr. Zhao et al. suggest a number of methodological problems in the previous studies that raise the possibility of an association, including small numbers of patients, the effect of comorbid medical illness (especially preexisting cerebrovascular disease), and concomitant medication use. The latter is particularly poignant given the recent withdrawal of rofecoxib from the market because of higher rates of serious cardiovascular thromboembolic effects, including stroke. It is unclear what role such medications may have played in the randomized, controlled trials of antipsychotics.